Alert archive / Indiana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 104, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 31, 2013, 5:19 PM EDT for 4 counties in Indiana. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 31, 2013, 5:19 PM EDT (21:19 UTC)
- Expired
- Aug 31, 2013, 5:45 PM EDT
- In force
- 26 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Boone County, IN, Hendricks County, IN, Montgomery County, IN, Putnam County, IN
The radar
The Indianapolis radar (KIND), 47 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 31, 5:31 PM EDT | TSTM WND GST 50 | Ladoga, IN | |
| Aug 31, 5:31 PM EDT | HAIL 0.25 | Ladoga, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 31, 4:43 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.3 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1297 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 1417 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
718 WUUS53 KIND 312119 SVRIND INC011-063-107-133-312145- /O.NEW.KIND.SV.W.0104.130831T2119Z-130831T2145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 519 PM EDT SAT AUG 31 2013 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN BOONE COUNTY IN CENTRAL INDIANA... NORTHWESTERN HENDRICKS COUNTY IN CENTRAL INDIANA... SOUTHEASTERN MONTGOMERY COUNTY IN WEST CENTRAL INDIANA... NORTHEASTERN PUTNAM COUNTY IN WEST CENTRAL INDIANA... * UNTIL 545 PM EDT * AT 514 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF CRAWFORDSVILLE...AND MOVING EAST AT 20 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... LADOGA...ROACHDALE...NEW ROSS...NORTH SALEM...JAMESTOWN AND ADVANCE. THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 42 AND 55. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4004 8655 3980 8658 3987 8697 4002 8696 TIME...MOT...LOC 2119Z 281DEG 16KT 3992 8684 HAIL...1.00IN WIND...<50MPH $$ LEE/KOCH
2 follow-up statements
516 WWUS53 KIND 312130 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 530 PM EDT SAT AUG 31 2013 INC011-063-107-133-312145- /O.CON.KIND.SV.W.0104.000000T0000Z-130831T2145Z/ PUTNAM IN-MONTGOMERY IN-HENDRICKS IN-BOONE IN- 530 PM EDT SAT AUG 31 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN BOONE...NORTHWESTERN HENDRICKS...SOUTHEASTERN MONTGOMERY AND NORTHEASTERN PUTNAM COUNTIES UNTIL 545 PM EDT... AT 529 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTHEAST OF CRAWFORDSVILLE...AND MOVING EAST AT 20 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... LADOGA...ROACHDALE...NEW ROSS...JAMESTOWN...NORTH SALEM AND ADVANCE. THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 43 AND 55. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3987 8691 4000 8690 4004 8655 3980 8658 TIME...MOT...LOC 2130Z 281DEG 16KT 3992 8681 HAIL...1.00IN WIND...<50MPH $$ LEE/KOCH
893 WWUS53 KIND 312143 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 543 PM EDT SAT AUG 31 2013 INC011-063-107-133-312153- /O.EXP.KIND.SV.W.0104.000000T0000Z-130831T2145Z/ PUTNAM IN-MONTGOMERY IN-HENDRICKS IN-BOONE IN- 543 PM EDT SAT AUG 31 2013 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BOONE... NORTHWESTERN HENDRICKS...SOUTHEASTERN MONTGOMERY AND NORTHEASTERN PUTNAM COUNTIES WILL EXPIRE AT 545 PM EDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM EDT. LAT...LON 3987 8691 4000 8690 4004 8655 3980 8658 TIME...MOT...LOC 2143Z 281DEG 16KT 3991 8674 $$ LEE/KOCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 4:20 PM EDT, 59 minutes earlier.
Area forecast discussion, Aug 31, 4:20 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 420 PM EDT SAT AUG 31 2013 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 156 PM EDT SAT AUG 31 2013 AN ACTIVE WEATHER PATTERN IS EXPECTED TONIGHT THROUGH SUNDAY NIGHT AS A WEAK FRONTAL BOUNDARY LINGERS ACROSS CENTRAL INDIANA. SEVERAL UPPER LEVEL WEATHER DISTURBANCES ARE EXPECTED TO PUSH INTO CENTRAL INDIANA AND THIS COMBINED WITH THE WARM AND HUMID AIR IN PLACE OVER CENTRAL INDIANA WILL RESULT IN GOOD CHANCES FOR THUNDERSTORMS THROUGH SUNDAY NIGHT. HIGH PRESSURE AND COOLER WEATHER IS EXPECTED TO ARRIVE IN THE WAKE OF A COLD FRONT ON MONDAY. THIS WILL PROVIDE DRY WEATHER FOR MUCH OF NEXT WEEK WITH NEAR NORMAL TEMPERATURES. && .NEAR TERM /TONIGHT/... ISSUED AT 156 PM EDT SAT AUG 31 2013 SURFACE ANALYSIS EARLY THIS AFTERNOON SHOWS A BROAD TROUGH OF LOW PRESSURE STRETCHING FROM WESTERN NEW YORK ACROSS NORTHERN INDIANA TO WESTERN ILLINOIS AND NORTHERN MISSOURI. DEW POINT TEMPS WERE IN THE MOIST MIDDLE TO UPPER 60S. RADAR SHOWS SOME TSRA DEVELOPING OVER NORTH CENTRAL INDIANA AND NORTHERN ILLINOIS. WATER VAPOR IMAGERY SHOWS A SERIES OF WEAK SHORT WAVES IN THE FLOW UPSTREAM. THE FIRST OVER NW ILLINOIS...A SECOND OVER OVER WISCONSIN STRETCHING INTO IOWA...AND A THIRD...MORE POWERFUL SYSTEM PUSHING INTO NORTH DAKOTA FROM CANADA. SPC MESO PAGES SHOW GREAT CAPE IN PLACE ACROSS CENTRAL INDIANA. MAIN FORECAST CHALLENGE FOR NIGHT WILL BE POPS. WITH CONVECTION ONGOING ALREADY...AND SATELLITE ALREADY SHOWING LOTS OF PARTLY CLOUDY SKIES RESULTING IN GOOD HEATING AND DESTABILIZATION...NO REASON NOT TO EXPECTED COVERAGE OF TSRA TO INCREASE THIS AFTERNOON AND EVENING...PARTICULARLY AS THE PREVIOUSLY MENTIONED SHORT WAVE PASSES. TIME HEIGHT SECTIONS SHOW STRONG LIFT IN THE AREA THIS EVENING AS THE SHORT WAVE PASSES. FORECAST SOUNDINGS ALSO SUPPORT TSRA AS PLENTY OF CAPE AND STEEP LAPSE RATES REMAIN. THUS WILL USE POPS AT OR ABOVE MAVMOS TONIGHT. GIVEN THE EXPECTED RAIN WILL TREND LOWS CLOSE TO PERSISTENCE...GIVEN THE LITTLE CHANGE IN AIRMASS. SHEAR APPEARS LIMITED...SO WIDESPREAD SVR NOT EXPECTED...HOWEVER AN ISOLATED STRONG STORM CANNOT BE RULED OUT. FURTHERMORE WITH PLENTY OF OUTDOOR ACTIVITIES ONGOING THIS HOLIDAY WEEKEND...PEOPLE NEED TO REMEMBER THAT WHEN THUNDER ROARS GO INDOORS. WILL HIGHLIGHT THAT IN THE HWO. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... ISSUED AT 156 PM EDT SAT AUG 31 2013 MAIN FORECAST CHALLENGE DURING THIS PERIOD WILL POPS ON SUNDAY AND SUNDAY NIGHT. GFS AND NAM BOTH SUGGEST THE LARGE RIDGE OVER THE CENTRAL PLAINS WILL CONTINUE TO SHIFT WEST ALLOWING THE FLOW ALOFT TO BECOME NORTHWESTERLY. THIS WILL ALLOW A FEW OF THE APPROACHING SHORT WAVES TO SPILL INTO THE OHIO VALLEY. THE STRONGEST SHORT WAVE...CURRENTLY ENTERING NORTH DAKOTA IS EXPECTED TO PUSH INTO THE GREAT LAKES ON SUNDAY NIGHT...ENHANCING THE CYCLONIC FLOW ALOFT. AFTER EXPECTED CONVECTION TONIGHT...ANOTHER ROUND OF DAYTIME HEATING SHOULD BE NEEDED TO START CONVECTION ON SUNDAY AFTERNOON. AGAIN FORECAST SOUNDINGS SHOW THE ATMOS WILL BE HAPPY TO OBLIGE...WITH CAPE IN EXCESS OF 2K J/KG...STEEP LAPSE RATES AND ATTAINABLE CONVECTIVE TEMPERATURES. LOWER LEVEL Q VECTORS SHOW GOOD CONVERGENCE DURING THE MORNING AND AFTERNOON HOURS ON SUNDAY....BUT EVEN BETTER DYNAMICS LOOK TO APPEAR ON SUNDAY NIGHT AS THE INFLUENCE OF THE STRONGER APPROACHING SHORT WAVE INCREASES. THUS WILL FOCUS POPS DURING THE AFTERNOON AND EVENING HOURS ON SUNDAY...RAISING POPS AT OR ABOVE MAVMOS ON SUNDAY NIGHT. AS FOR TEMPS. A NICE 850MB THERMAL RIDGE IS EXPECTED TO SETTLE ACROSS CENTRAL INDIANA ON SUNDAY AFTERNOON WITH VALUES NEAR 20-22C. WILL TREND HIGHS AT OR ABOVE EXPECTED PERSISTENCE. STICKING CLOSE TO MAVMOS ON SUNDAY NIGHT LOWS AS CHANGE OF AIRMASS WILL BE UNDERWAY. MODELS COMING TO A BETTER AGREEMENT ON TIMING OF THE COLD FRONT ON MONDAY...PUSHING MOST OF THE DYNAMICS AND FORCING SE OF INDIANA BY 12Z MONDAY. FORECAST SOUNDINGS SHOW GOOD DRYING AND SUBSIDENCE ONGOING IN THE COLUMN AND THAT TREND CONTINUES AS THE DAY PROGRESSES. THUS WILL TREND TOWARD A DRY FORECAST...WITH PARTLY CLOUDY SKIES. COOL HIGH PRESSURE SETTLES ACROSS INDIANA FROM CENTRAL CANADA ON MONDAY NIGHT AND TUESDAY AS NORTHERLY SURFACE FLOW RESUMES. WILL TREND HIGHS MONDAY AND TUESDAY COOLER THAN GUIDANCE AMID COLD AIR ADVECTION AND STICK CLOSE ON MONDAY NIGHT LOWS. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... ISSUED AT 150 PM EDT SAT AUG 31 2013 LONG TERM LOOKS TO BE DRY THROUGHOUT AS THE AREA IS BETWEEN AN AMPLIFIED RIDGE TO THE WEST AND TROUGHING OVER THE NORTHEAST. A COUPLE OF SURFACE HIGHS LOOK TO PASS ACROSS THE AREA DURING THIS TIME FRAME. THE NORTHWEST FLOW MAY HAVE TEMPS NEAR TO SLIGHTLY BELOW NORMAL EARLY ON BEFORE THE PATTERN BEGINS TO BECOME MORE ZONAL LATER IN THE PERIOD AND SOME OF THE CENTRAL PLAINS WARMTH WORKS ITS WAY EASTWARD. ALLBLEND SHOWS A SLIGHT WARMING TREND THROUGHOUT AND SEE NO REASON TO DEVIATE FROM THIS. && .AVIATION /DISCUSSION FOR THE 312100Z KIND TAF UPDATE/... ISSUED AT 420 PM EDT SAT AUG 31 2013 A COUPLE OF OUTFLOW BOUNDARIES DROPPING SOUTH/SOUTHWEST TOWARDS KIND. THE PASSAGE OF THESE BOUNDARIES WILL PROBABLY RESULT IN A WIND SHIFT JUST AFTER 312100Z TO THE NORTHEAST. AIR MASS IS VERY UNSTABLE IN THE AREA...WHICH SHOULD RESULT IN THUNDERSTORM DEVELOPMENT IN THE VICINITY OF KIND OVER THE NEXT COUPLE OF HOURS. PREVIOUS DISCUSSION FOLLOWS. SHOULD BE MAINLY VFR AFTER THE FIRST HOUR OR TWO OF MVFR VISIBILITIES FROM FOG BURN OFF...WITH THE EXCEPTION OF MVFR WITHIN POCKETS OF SHOWERS AND STORMS. UNFORTUNATELY PINNING DOWN TIMING AND LOCATION AT THIS POINT IS A LONG SHOT WITH SCATTERED DEVELOPMENT CURRENTLY TO THE NORTHWEST AND SOUTHEAST. BASED OFF BEST VERTICAL MOTION IN TIME HEIGHTS WILL GO WITH VCTS FOR SEVERAL HOURS THIS EVENING AND OVERNIGHT AT ALL THE SITES. A COLD FRONT WILL SLOWLY MOVE THROUGH THE SITES BUT COULD STILL BE SOMEWHERE IN THE MIDDLE OF CENTRAL INDIANA BY SUNDAY MORNING SO SITES BESIDES KLAF MAY NOT SEE FRONTAL PASSAGE UNTIL AFTER THE PERIOD. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...PUMA NEAR TERM...PUMA SHORT TERM...PUMA LONG TERM....CP AVIATION...CP/NIELD VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON TWITTER AND YOUTUBE AT: WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Aug 31, 4:40 PM EDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 440 PM EDT SAT AUG 31 2013 INZ028>030-035>037-039-043>049-051>057-060>065-067>072-011000- WARREN-TIPPECANOE-CLINTON-FOUNTAIN-MONTGOMERY-BOONE-HAMILTON- VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY- OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN- BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 440 PM EDT SAT AUG 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: THERE IS A SLIGHT RISK OF SEVERE WEATHER LATE THIS AFTERNOON AND EVENING. IT WILL REMAIN HOT AND HUMID THE REST OF THE AFTERNOON. HAZARDS: DAMAGING WINDS...LARGE HAIL...BRIEF HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING. HEAT INDICES TO 100. WHEN THUNDER ROARS...GO INDOORS. TIMING: SEVERE STORMS THROUGH THIS EVENING. HEAT AND HUMIDITY THIS AFTERNOON. DISCUSSION: A FRONT WILL LINGER ACROSS CENTRAL INDIANA...AND AN UPPER WAVE WILL APPROACH FROM THE NORTHWEST. THESE TWO FEATURES WILL INTERACT WITH A VERY MOIST AND UNSTABLE ATMOSPHERE AND RESULT IN SCATTERED TO NUMEROUS THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. A FEW SEVERE STORMS ARE POSSIBLE THROUGH THE EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE SUNDAY AND SUNDAY NIGHT...WITH SOME AREAS SEEING A CHANCE FOR STORMS ON MONDAY MORNING. SEVERE STORMS ARE NOT EXPECTED...BUT SOME STRONG STORMS ARE POSSIBLE ON SUNDAY. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. IT WILL REMAIN HOT ON SUNDAY...WITH HEAT INDICES APPROACHING 100 IN SOME AREAS. DISCUSSION: HOT TEMPERATURES WILL CONTINUE UNTIL A COLD FRONT MOVES THROUGH THE AREA SUNDAY NIGHT. UPPER LEVEL DISTURBANCES WILL BRING A CHANCE OF STORMS SUNDAY BEFORE THE COLD FRONT ARRIVES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-031-038-040>042-011000- CARROLL-HOWARD-TIPTON-MADISON-DELAWARE-RANDOLPH- 440 PM EDT SAT AUG 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: STRONG THUNDERSTORMS ARE POSSIBLE. HAZARDS: GUSTY WINDS...SMALL HAIL...BRIEF HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING. WHEN THUNDER ROARS...GO INDOORS. TIMING: STORMS ANYTIME THIS AFTERNOON AND TONIGHT. DISCUSSION: A FRONT WILL LINGER ACROSS CENTRAL INDIANA...AND AN UPPER WAVE WILL APPROACH FROM THE NORTHWEST. THESE TWO FEATURES WILL INTERACT WITH A VERY MOIST AND UNSTABLE ATMOSPHERE AND RESULT IN SCATTERED TO NUMEROUS THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. A FEW STRONG STORMS ARE POSSIBLE THROUGH THE EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE SUNDAY AND SUNDAY NIGHT...WITH SOME AREAS SEEING A CHANCE FOR STORMS ON MONDAY MORNING. SEVERE STORMS ARE NOT EXPECTED...BUT SOME STRONG STORMS ARE POSSIBLE ON SUNDAY. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. IT WILL REMAIN HOT ON SUNDAY...WITH HEAT INDICES APPROACHING 100 IN SOME AREAS. DISCUSSION: HOT TEMPERATURES WILL CONTINUE UNTIL A COLD FRONT MOVES THROUGH THE AREA SUNDAY NIGHT. UPPER LEVEL DISTURBANCES WILL BRING A CHANCE OF STORMS SUNDAY BEFORE THE COLD FRONT ARRIVES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) KOCH
In the hours before
Local storm report, Aug 31, 4:50 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
450 PM EDT SAT AUG 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM HAIL 6 NE CLERMONT 39.88N 86.24W
08/31/2013 E0.25 INCH MARION IN TRAINED SPOTTER
&&
BHHLocal storm report, Aug 31, 5:15 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
515 PM EDT SAT AUG 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL PLAINFIELD 39.70N 86.39W
08/31/2013 E0.25 INCH HENDRICKS IN NWS EMPLOYEE
&&
BHHSpecial weather statement, Aug 31, 5:15 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
515 PM EDT SAT AUG 31 2013
INZ047-312200-
MARION-
515 PM EDT SAT AUG 31 2013
...STRONG THUNDERSTORM ADVISORY FOR MARION COUNTY UNTIL 600 PM EDT...
AT 509 PM EDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM NEAR
BROWNSBURG...OR 10 MILES WEST OF INDIANAPOLIS...MOVING EAST AT 20
MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
INDIANAPOLIS...
SPEEDWAY...
BEECH GROVE...
LAWRENCE...
WYNNEDALE...
SPRING HILL...
CROWS NEST...
ROCKY RIPPLE...
MERIDIAN HILLS...
NORTH CROWS NEST...
BROAD RIPPLE...
MONUMENT CIRCLE...
INDIANA STATE FAIRGROUNDS...
CASTLETON...
WARREN PARK...
GEIST RESERVOIR...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3987 8594 3987 8595 3964 8595 3964 8601
3975 8633 3987 8633 3993 8596 3993 8594
TIME...MOT...LOC 2115Z 285DEG 16KT 3979 8630
LEE/KOCHLocal storm report, Aug 31, 5:16 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
516 PM EDT SAT AUG 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL COVINGTON 40.14N 87.39W
08/31/2013 E0.25 INCH FOUNTAIN IN TRAINED SPOTTER
&&
BHHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 10:12 PM EDT | Special Weather Statement | IND | Tippecanoe | 33 min |
| Aug 30, 10:42 PM EDT | Special Weather Statement | IND | Fountain, Vermillion | 33 min |
| Aug 30, 11:07 PM EDT | Special Weather Statement | IND | Tipton | 53 min |
| Aug 31, 5:15 PM EDT | Special Weather Statement | IND | Marion | 45 min |
| Aug 31, 5:26 PM EDT | Severe Thunderstorm Warning | IND | Marion | 34 min |
| Aug 31, 5:59 PM EDT | Severe Thunderstorm Warning | IND | Jennings | 46 min |
| Aug 31, 7:05 PM EDT | Areal Flood Advisory | IND | Jennings | 3 hr |
| Aug 31, 7:26 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Parke, Vermillion | 49 min |
| Aug 31, 7:35 PM EDT | Flash Flood Warning | IND | Jennings | 3 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.